Massachusetts, 2011

High Wind in Massachusetts, February 5 to 6, 2011

February 5 to 6, 2011 · NWS BOX · 1 event in 1 county or zone

A strong area of low pressure pressed northeastward through interior Southern New England. The rapid deepening of low pressure resulted in strong west to southwest flow ahead of the system with sustained winds of 25 to 35 mph and gusts between 50 and 55 mph for southern and southeastern shoreline locales of New England.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong area of low pressure pressed northeastward through interior Southern New England. The rapid deepening of low pressure resulted in strong west to southwest flow ahead of the system with sustained winds of 25 to 35 mph and gusts between 50 and 55 mph for southern and southeastern shoreline locales of New England.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 5, 11:04 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 5, 11:04 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EST SAT FEB 5 2011

.SYNOPSIS...
LOW PRESSURE WILL BRING RAIN TO THE COASTAL PLAIN WITH ICE ACROSS
MOST OF THE INTERIOR INTO TONIGHT AND STRONG TO DAMAGING WINDS
LATE TONIGHT INTO EARLY SUNDAY ACROSS THE CAPE AND ISLANDS. DRY
WEATHER FOLLOWS SUNDAY. A COMPLEX SYSTEM OF LOW PRESSURE WILL MOVE
THROUGH THE AREA MONDAY NIGHT INTO TUESDAY WITH MIXED SNOW AND
RAIN FOLLOWED BY STRONG NORTHWEST WINDS. ANOTHER WINTRY SYSTEM MAY
EFFECT THE REGION LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTION RAPIDLY EXITING THE COASTAL PLAIN THE LATE THIS EVENING.
THE REST OF THE OVERNIGHT HOURS SHOULD GENERALLY BE DRY...ALTHOUGH
SOME WRAP AROUND SNOW SHOWERS WILL AFFECT OUR FAR WESTERN ZONES.
MAINLY THE EAST SLOPES OF THE BERKSHIRES...AND PERHAPS INTO PART OF
SOUTHWEST NH.  NOT EXPECTING A LOT OF SNOW BUT SOME LOCATIONS IN OUR
EXTREME WESTERN ZONES COULD PICKUP AN INCH.

REGARDING STRONG WIND POTENTIAL...SURFACE LOW CONTINUES TO INTENSIFY
AS IT LIFTS NORTHEAST AND HEADS TOWARD THE GULF OF MAINE. STRONG TO
POSSIBLY DAMAGING WINDS WILL DEVELOP ACROSS CAPE COD AND THE
ISLANDS. BOTH NAM AND GFS BUFKIT SOUNDINGS ACROSS THIS REGION
SUPPORT WIND GUSTS TO 60 MPH!  ITS POSSIBLE THAT BUFKIT IS A BIT
OVERDONE SINCE LAPSE RATES ARE NOT AS STEEP AS THEY COULD BE WITH
MILD MID LEVEL TEMPERATURES AND SOMEWHAT LIMITED MIXING WITH WEST TO
SOUTHWEST FLOW OVER THE OCEAN.  REGARDLESS...MOST OF THIS REGION
SHOULD AT LEAST HIT WIND ADVISORY CRITERIA WITH AT LEAST THE
POTENTIAL FOR BRIEF HIGH WIND WARNING CRITERIA.   WILL CONTINUE A
HIGH WIND WARNING FOR THIS AREA WITH A WIND ADVISORY FOR THE
SURROUNDING REGIONS FROM BID...RI COASTLINE INTO BUZZARDS BAY
COMMUNITIES TO COASTAL PLYMOUTH COUNTY FOR SOMEWHAT LOWER WIND
SPEEDS. STRONGEST WINDS APPEAR TO  OCCUR BETWEEN MIDNIGHT AND 6 AM.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
CONFLUENT FLOW BEHIND DEPARTING LOW WILL YIELD MOSTLY SUNNY SKIES
SUNDAY. POST FRONTAL AIRMASS NOT THAT COLD SO HIGHS WILL MANAGE TO
CLIMB INTO THE MU30S. HOWEVER A BRISK WEST-NORTHWEST WIND WILL
PROVIDE A BIT OF A WIND CHILL ALTHOUGH WINDS WILL DIMINISH MID TO
LATE AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT...WEAK HIGH PRESSURE BUILDS OVER THE REGION AND KEEPS
THE WEATHER DRY. A WEAK FRONTAL BOUNDARY SETS UP ALONG THE
CANADIAN BORDER...AND A SHORTWAVE DROPS SOUTH FROM HUDSON BAY.
THIS INDUCES LOW PRESSURE ALONG THE FRONT OVER THE GREAT LAKES
LATE AT NIGHT. OVERALL THIS SHOULD SUPPORT INCREASING CLOUDS...BUT
ANY PRECIP SHOULD STAY TO OUR WEST AND NORTH. LIGHT WINDS AND FAIR
SKIES IN THE EVENING SHOULD ALLOW FOR COOLING TEMPS EARLY WITH
LESS COOLING LATER AT NIGHT. A BLEND OF MOS TEMPERATURES WAS
REASONABLE.

MONDAY...TWO SURFACE LOW PRESSURES...ONE INDUCED BY THE NORTHERN
STREAM SHORTWAVE AND THE SECOND INDUCED OVER THE GULF OF MEXICO BY
A SOUTHERN STREAM SHORTWAVE. THE TWO LOWS MERGE AS THEY MOVE TO
THE EAST COAST. ISENTROPIC LIFT INCREASES LATER IN THE DAY...BUT
CONDENSATION PRESSURE DEFICIT VALUES ARE RATHER DRY THROUGH THE
PERIOD ALTHOUGH A LITTLE MORE FAVORABLE IN OUR NORTHERN AREAS. A
SHORTWAVE RIDING AHEAD OF THE SYSTEM AND ACROSS NORTHERN NEW
ENGLAND MAY SET UP A QUICK SNOW SHOWER IN THE AFTERNOON MAINLY
NORTH OF MASS ROUTE 2. OTHERWISE JUST CLOUDS AND A BLEND OF MOS
TEMPS.

MONDAY NIGHT...LOW PRESSURE PASSES SOUTH OF THE COAST. THE VARIOUS
MODELS SHOW DISAGREEMENT OVER HOW CLOSE. THE 12Z GFS MAINTAINS THE
NORTHERN STREAM LOW AND MOVES IT ACROSS NORTHERN NEW
ENGLAND...WHICH SEEMS CURIOUS. THE 12Z ECMWF BRINGS A CONSOLIDATED
LOW ALONG THE SOUTH NEW ENGLAND COAST...BRINGING WEAK BUT
NOTICEABLE NORTH TO NORTHEAST AGEOSTROPHIC FLOW ACROSS THE INTERIOR
MAINTAINING LOW LEVEL COLD AIR.

BOTH THE GFS AND ECMWF PLACE A 200 KNOT JET TO OUR NORTHEAST
OVERNIGHT WITH SOUTHERN NEW ENGLAND IN THE RIGHT ENTRANCE REGION
INDICATING STRONG DYNAMIC SUPPORT FOR UPPER VENTING OF THE
AIRMASS. THE ECMWF SHOWS A STRONG LOW LEVEL CONVERGENCE/UPPER
DIVERGENCE COUPLET OVER NEW ENGLAND AT 12Z WITH A FOCUS FROM
WESTERN MASS/CT TO SOUTHERN NEW HAMPSHIRE. SO THERE WILL BE
SUFFICIENT LIFT FOR PRECIPITATION...BUT THE PRECIP TYPE IS A
QUESTION. THE ECMWF SHOW MARGINAL LOW LEVEL THICKNESSES REACHING
THE RAIN THRESHOLD BRIEFLY ACROSS MA-RI-CT...BUT THE DEEPER
THICKNESSES CONTINUING TO SIGNAL SNOW AWAY FROM THE SOUTH COAST.
NOT A LOT OF CONFIDENCE WITH P-TYPE ON THIS FORECAST...LATER INFO
WILL NEED TO FIRM UP ON THIS QUESTION.

TUESDAY...
DEEPENING LOW PRESSURE DEPARTS THROUGH THE MARITIMES.  THE DEEPENING
WILL TIGHTEN THE PRESSURE GRADIENT OVER NEW ENGLAND AS IT BRINGS 1
TO 1.5 MB/HR PRESSURE RISES THROUGH THE DAY.  EXPECT A STIFF
NORTHWEST WIND.  DRIER AIR MOVES IN AT ALL LEVELS DURING THE
AFTERNOON.  SHORTWAVE TROF MOVES ACROSS NEW ENGLAND TOWARD EVENING
SO THERE IS SOME CONCERN FOR A PERIOD OF CLOUDS LATE IN THE DAY.
THE DRYNESS OF THE AIRMASS MAY LIMIT THE EXTENT OF ANY CLOUDS...AT
THIS POINT THE FORECAST WILL FOLLOW THE LATTER SCENARIO.  COLDER
TEMPS ADVECT IN DURING THE AFTERNOON. THIS WILL DESTABILIZE THE
AIRMASS AND SUPPORT WIND GUSTS REACHING 30-40 KNOTS.

WEDNESDAY...
ANOTHER WEAK DISTURBANCE RACES ALONG THE CANADIAN BORDER WHILE
HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND. DRY WEATHER
EXPECTED...BUT WITH ENOUGH COLD ADVECTION AND MIXING TO BRING WIND
GUSTS TO 30 KNOTS.   TEMPS ARE A BLEND OF GMOS AND HPC.

THURSDAY...
ANOTHER SOUTHERN STREAM SHORTWAVE GENERATES ANOTHER GULF OF MEXICO
LOW WHICH THEN LIFTS NORTHEAST AND PASSES OFFSHORE. THE ECMWF
BRINGS IT JUST CLOSE ENOUGH TO CLIP ALL OF OUR FORECAST AREA WITH
PCPN LATER THURSDAY/THURSDAY NIGHT. THE GFS IS LESS DEEP AND
TRACKS IT A LITTLE FARTHER OFFSHORE. WE FOLLOWED THE ECMWF
SOLUTION/TIMING. TEMPERATURES ARE A BLEND OF GMOS AND HPC.

FRIDAY-SATURDAY...HIGH PRESSURE BUILDS OVER THE REGION FRIDAY WITH
PRESSURE RISES OF 1 TO 1.5 MB/HR. EXPECT A STIFF WEST TO NORTHWEST
WIND. THE AIRMASS LOOKS DRY AND SUBSIDENT. THE GFS BRINGS CHILLY
TEMPS IN...WITH 925 MB TEMPS RANGING FROM -12C TO -18C/SIMILAR TO
-19C TO -25C AT 850 MB. THE ECMWF RANGES FROM -12C TO -14C/SIMILAR
TO -19C TO -21C. WE WILL TREND TOWARD THE HPC/ECMWF VALUES.

BOTH THE GFS AND ECMWF RACE A SHORTWAVE ACROSS NORTHERN NEW
ENGLAND SATURDAY. THERE IS A POSSIBILITY OF SNOW SHOWERS WITH THIS
PASSAGE...BUT LOOKS LIKE THE SUPPORT IS MOSTLY ALONG THE CANADIAN
BORDER. SO WILL GO WITH NIL POPS AT THIS TIME.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...CEILINGS RANGING FROM 100 TO 1100 FEET AND VSBYS FROM
1/2 MILE TO 2 MILES IN RAIN/FREEZING RAIN/FOG. THESE LOW
CONDITIONS EXTEND OUT THROUGH THE DELAWARE VALLEY AHEAD OF
ADVANCING LOW PRESSURE IN NORTHEAST PA. AS SUCH...THE LOW
CONDITIONS SHOULD CONTINUE THROUGH THE FIRST HALF OF TONIGHT. THE
LOW WILL PASS WEST-EAST ACROSS OUR REGION BETWEEN 02Z AND 05Z. WE
EXPECT A WIND SHIFT TO WEST ALONG WITH IMPROVING CEILINGS/VSBYS AS
IT PASSES. STRONG LOW LEVEL WINDS WITH THE LOCAL DOPPLER RADAR
DETECTING 50 KNOTS AT 2000 FEET AGL. THIS LOW LEVEL WIND SHEAR
SHOULD CONTINUE UNTIL THE LOW AND WIND SHIFT PASS THROUGH.

SUNDAY...MEDIUM-HIGH CONFIDENCE. STORM WILL CONTINUE TO LIFT OUT
OF THE RGN INTO MRNG. WNWLY WINDS WILL WEAKEN INTO THE MIDDAY HRS
AS VSBY AND CIGS LIFT TO MVFR-VFR. VFR SHOULD PREVAIL BY MIDDAY
AND THRU TO THE EVNG.

KBOS TERMINAL...CEILINGS REMAINING BETWEEN 400 FEET AND 800 FEET
THROUGH 05Z FOLLOWED BY BREAKING/CLEARING 06Z TO 10Z. VSBYS 1 TO
2 MILES IN RAIN AND FOG WITH OCCASIONAL PERIODS AT 1/2
MILE...THESE VSBYS WILL ALSO IMPROVE STARTING WITH THE WIND SHIFT
AROUND 05Z. THE WIND SHIFT WILL BRING WEST WINDS GUSTING AT TIMES
TO 25-30 KNOTS SUNDAY MORNING. VFR THROUGH SUNDAY. HIGH CONFIDENCE
ON THE GENERAL SEQUENCE OF EVENTS...MEDIUM CONFIDENCE ON THE EXACT
TIMING.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...VFR LIKELY. MEDIUM-HIGH CONFIDENCE.

MONDAY NIGHT-TUESDAY...MVFR/IFR IN LOW CEILINGS AND PRECIPITATION.
PRECIP TYPE LOOKS LIKE SNOW OR A SNOW/RAIN MIX. WINDS BECOMING
NORTHWEST AND GUSTING 35 TO 45 KNOTS IN THE AFTERNOON. LOW
CONFIDENCE.

WEDNESDAY...VFR. WEST WINDS GUSTING TO 30 KNOTS. MEDIUM
CONFIDENCE.

THURSDAY...VFR THROUGH MIDDAY. POTENTIAL FOR MVFR/IFR IN LOWERING
CEILINGS AND DEVELOPING SNOW LATE IN THE DAY AND AT NIGHT.

&&

.MARINE...
TONIGHT...
LIGHT SOUTHEAST WINDS WILL INCREASE RAPIDLY AFTER MIDNIGHT WITH
STORM FORCE GUSTS ACROSS THE WATERS SURROUNDING CAPE COD AND THE
ISLANDS. GALE WARNINGS ELSEWHERE. STRONGEST WINDS OCCUR AROUND
09Z/4AM. PERIODS OF RAIN THIS EVENING MAY LOWER VSBY SOMEWHAT WITH
IMPROVING VSBY LATE.

SUNDAY...
WEST-NORTHWEST GALES DURING THE AM WILL DIMINISH IN THE AFTERNOON.
GOOD VSBY BUT ROUGH SEAS WILL LINGER.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...WINDS AND SEAS BELOW SMALL CRAFT LEVELS.

TUESDAY...BUILDING WINDS AND SEAS WITH GALES POSSIBLE IN THE
AFTERNOON. LOW CHANCE OF STORM FORCE NORTHWEST WINDS TUESDAY
EVENING AND NIGHT. SEAS BUILDING TO 8 TO 10 FEET ON THE OUTER
WATERS.

WEDNESDAY...WEST WINDS GUSTING TO GALE FORCE. SEAS AT 8 TO 10 FEET
ON THE OUTER WATERS. WINDS AND SEAS DIMINISHING LATE WEDNESDAY
AFTERNOON/NIGHT.

THURSDAY...WINDS AND SEAS BELOW SMALL CRAFT LEVELS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     MAZ002>004-008-010-026.
     WIND ADVISORY UNTIL 9 AM EST SUNDAY FOR MAZ019>021.
     HIGH WIND WARNING UNTIL 9 AM EST SUNDAY FOR MAZ022>024.
NH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NHZ011-
     012-015.
RI...WIND ADVISORY UNTIL 9 AM EST SUNDAY FOR RIZ006>008.
MARINE...STORM WARNING UNTIL 8 AM EST SUNDAY FOR
ANZ231>235-250-254>256.      GALE WARNING FROM 3 AM TO 8 AM EST
SUNDAY FOR ANZ230-236.      GALE WARNING UNTIL 11 AM EST SUNDAY FOR
ANZ237.      GALE WARNING FROM 4 AM TO 10 AM EST SUNDAY FOR ANZ251.

&&

SYNOPSIS...WTB/NOCERA/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/SIPPRELL
MARINE...WTB/NOCERA
Hazardous weather outlook, Feb 5, 10:09 PM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1009 PM EST SAT FEB 5 2011

MAZ019>021-RIZ006>008-070315-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1009 PM EST SAT FEB 5 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ANOTHER STORM WILL PASS NEW ENGLAND MONDAY NIGHT AND TUESDAY
MORNING. THERE IS POTENTIAL FOR SEVERAL INCHES OF SNOW...POSSIBLY
MIXING WITH RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-009-011>018-RIZ001>005-070315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1009 PM EST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL PASS NEW ENGLAND MONDAY NIGHT AND TUESDAY
MORNING. THERE IS POTENTIAL FOR SEVERAL INCHES OF SNOW...POSSIBLY
MIXING WITH RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-070315-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1009 PM EST SAT FEB 5 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

ANOTHER STORM WILL PASS NEW ENGLAND MONDAY NIGHT AND TUESDAY
MORNING. VERY STRONG GUSTY NORTH TO NORTHWEST WINDS WILL TRAIL
THIS STORM LATE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002>004-008-010-026-NHZ011-012-015-070315-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1009 PM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL PASS NEW ENGLAND MONDAY NIGHT AND TUESDAY
MORNING. THERE IS POTENTIAL FOR SEVERAL INCHES OF SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-250-254>256-070315-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1009 PM EST SAT FEB 5 2011

...STORM WARNING IN EFFECT UNTIL 8 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

ANOTHER COASTAL LOW PRESSURE PASSING THE WATERS TUESDAY MAY BRING
GALE FORCE NORTHWEST WIND GUSTS LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-070315-
BOSTON HARBOR-NARRAGANSETT BAY-
1009 PM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

ANOTHER COASTAL LOW PRESSURE PASSING THE WATERS TUESDAY MAY BRING
GALE FORCE NORTHWEST WIND GUSTS LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ237-070315-
BLOCK ISLAND SOUND-
1009 PM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT UNTIL 11 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

ANOTHER COASTAL LOW PRESSURE PASSING THE WATERS TUESDAY MAY BRING
GALE FORCE NORTHWEST WIND GUSTS LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ251-070315-
MASSACHUSETTS BAY AND IPSWICH BAY-
1009 PM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

ANOTHER COASTAL LOW PRESSURE PASSING THE WATERS TUESDAY MAY BRING
GALE FORCE NORTHWEST WIND GUSTS LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Nantucket

When
February 5, 11:30 PM EST to February 6, 3:00 AM EST
Where
Nantucket forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS
Coordinates
41.270, -70.022 (the zone’s center; the record gives no point)

The ASOS located on Nantucket Island reported a 41 mph sustained wind at 2:56 am LST on February 6th. In addition, gusts to 55 mph were reported. No damage was reported.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283313.